MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA TRANSCATHER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA TRANSCATHER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL23A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, stenosis/increased gradient events for the s3, s3u, s3ur valves post-implantation have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (atherosclerosis, thrombosis, endocarditis, rheumatic fever, pannus formation) and/or procedural factors (under-deployed valve, valve size selection, patient-prosthesis mismatch).The reported event for stenosis was confirmed based on medical record.Available information suggests that patient factors (chronic kidney disease) likely contributed to the event as the patient had ckd (chronic kidney disease).Hemodialysis or ckd - calcification has been shown to occur at accelerated rates in patients with renal failure.Patients undergoing hemodialysis and renal replacement therapy have been found to develop calcification at earlier ages.Additionally, patients with mitral annulus calcification are on average older than those without calcification; however, mitral annulus calcification has been detected with increased frequency at younger ages in patients with uremia.The duration of dialysis also plays a major role in the development of calcification.The presence of coronary artery calcification in the dialysis population can result in increased gradient or stenosis.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), approximately 2 years, 10 months, 7 days post transfemoral tavr procedure with a 23mm sapien 3 ultra resilia valve, the valve presented elevated gradient and severe aortic stenosis.The peak gradients were 48.27 mmhg and peak velocity 4.97 m/s.The patient is being worked up for a valve in valve procedure.According to the medical record a tee performed approximately 2 years and 8 months post implant noted severe aortic stenosis with a mean gradient of 48.27mmhg, peak gradient of 98.86mmhg and an ava of 0.75cm2.Trivial regurgitation was also observed.The evaluation was performed post-watchman procedure.The patient did report experiencing severe fatigue and shortness of breath.After review of the medical record, the recommendation is to update the code for post implantation stenosis.Outcome 1 to be updated to dyspnea.Outcome 2 code to remain unchanged.

Brand Name
SAPIEN 3 ULTRA RESILIA TRANSCATHER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24782315
Report Number2015691-2026-13841
Device Sequence Number13233848
Product Code NPT
UDI-Device Identifier00690103215809
UDI-Public(01)00690103215809(17)250817(11)220818
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model Number9755RSL23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale